MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,
Catalog Number H965105261
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device has been returned to angiodynamics.As the fractured guidewire is a purchased component, it is being returned for evaluation to the supplier, xxxxx, along with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.Complaint # (b)(4).
 
Event or Problem Description
Patient was brought in for biliary removal/exchange and before starting the procedure imaging showed that the catheter was broken in 4 spots.The main portion of the catheter was removed with the distal end remaining inside the patient.Attempts were made to retrieve the remaining catheter tip that had looked to be broken up but they were unsuccessful.There was a stent in place that they had to work through which made it very difficult to retrieve the remaining catheter fragments.Procedure was completed.Catheter was originally placed on (b)(6) 2019.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a drainage catheter without the hub.As received, the only approximately 33cm of the drainage catheter was returned for evaluation.The hub and remaining catheter tubing were not returned.The drainage catheter was fractured/sliced at approximately the 17cm mark.The reported complaint description is confirmed.Angiodynamics' supplier of this product was notified of the event and forwarded the device for a device evaluation, corrective action and a root cause determination.The supplier confirmed that the shaft material had disintegrated.The root cause of the failure cannot be determined.The supplier performed a device history report review of the lot identified and found no indication of a manufacturing defect that could have impacted the reported event.The catheter dimensions were confirmed to meet device specifications.In addition, a review of the catheter extrusion lots and the base material resin lots associated with the devices in question were reviewed.There was no common denominator observed that would indicate the tip fracture events were related to material or catheter extrusion issues.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9152537
Report Number1317056-2019-00125
Device Sequence Number3047053
Product Code FGE
UDI-Device IdentifierH965105261
UDI-PublicH965105261
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberH965105261
Device Lot Number0000067834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR